MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.A 150cm, 8cm poly tip v-18 control wire guidewire was advanced; however, the tip broke off.Subsequently, the physician attempted to retrieve the detached component but the tip was stuck and remained in the patient.The procedure was completed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the unit returned with the wire bent.The returned device matches with upn provided by the customer.The guidewire returned together with its original opened pouch.The polymer tip was damaged; a section of the polymer was detached, approximately 4 cm was separated from the tip and this section was not returned.The distal tip was bent.No more damages were found in the returned device.Overall length was found within specification.The od of the distal tip could not be measured due to the tip detachment.The od of the middle and proximal section of the device were found within specification.
 
Event or Problem Description

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9841699
Report Number2134265-2020-03317
Device Sequence Number16857887
Product Code DQX
UDI-Device Identifier08714729070184
UDI-Public08714729070184
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0024912355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR